COPD Home > Serevent Overdose
Some common symptoms of a Serevent overdose include chest pain, high or low blood pressure, a dry mouth, and a fast heart rate. If you began treatment with Serevent and overdosed, and/or believe you may have overdosed, seek medical attention immediately. Treatment for a Serevent overdose involves supportive care, which consists of treating symptoms that occur as a result of the overdose.
Serevent® (salmeterol xinafoate) is a prescription medication used to treat asthma. As with any drug, it is possible to take too much Serevent. Serevent overdose effects will vary depending on a number of factors, including how much Serevent is taken and whether it is taken with any other medicines, alcohol, street drugs, or a combination of these.
If you happen to overdose on Serevent, seek medical attention immediately.
Serevent overdose symptoms may include:
- Chest pain (angina)
- High blood pressure (hypertension) or low blood pressure (hypotension)
- Shakiness (tremors)
- Dry mouth
- Feelings of a rapidly or forcefully beating heart (heart palpitations)
- Insomnia or fatigue
- An irregular heart rhythm (arrhythmia) or a fast heart rate (tachycardia)
- Low potassium in the blood (hypokalemia)
- High blood sugar (hyperglycemia)
- Cardiac arrest
- Loss of life.
Treatment for a Serevent overdose involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive care treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to reverse the effect of Serevent (such as beta blockers)
- Other treatments based on complications that occur.
If you began treatment with Serevent and overdosed, and/or believe you may have overdosed, seek medical attention immediately.